Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 27, NWS Nashville, TN

April 3, 2018Macon County, Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2018, 9:26 PM CDT for Macon County, Robertson County, Sumner County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2018, 9:26 PM CDT (02:26 UTC)
Expired
Apr 3, 2018, 10:00 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Macon County, TN, Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:32 PM CDTTSTM WND DMG4 E Cross Plains, TNTREE DOWN ALONG HWY 25 AND WHITE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 7:14 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

449 
WUUS54 KOHX 040226
SVROHX
TNC111-147-165-040300-
/O.NEW.KOHX.SV.W.0027.180404T0226Z-180404T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
926 PM CDT TUE APR 3 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northern Sumner County in Middle Tennessee...
  Western Macon County in Middle Tennessee...
  Northeastern Robertson County in Middle Tennessee...

* Until 1000 PM CDT

* At 926 PM CDT, a severe thunderstorm was located near Cross Plains,
  or 12 miles northeast of Springfield, moving east at 70 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Lafayette, White House, Westmoreland, Cross Plains, Portland,
  Orlinda, Mitchellville, Bethpage, Oak Grove and Black Jack.

This includes Interstate 65 between mile markers 108 and 121.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3665 8635 3663 8606 3644 8600 3645 8617
      3648 8619 3649 8622 3648 8624 3646 8623
      3645 8625 3647 8677 3665 8674 3665 8659
      3663 8656 3665 8651
TIME...MOT...LOC 0226Z 267DEG 62KT 3658 8667 

HAIL...0.88IN
WIND...60MPH
 
$$

Whitehead
1 follow-up statement
751 
WWUS54 KOHX 040236
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
936 PM CDT TUE APR 3 2018

TNC147-040245-
/O.CAN.KOHX.SV.W.0027.000000T0000Z-180404T0300Z/
Robertson TN-
936 PM CDT TUE APR 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTSON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3663 8606 3644 8600 3645 8617 3648 8619
      3649 8622 3648 8624 3646 8623 3645 8625
      3647 8665 3657 8660 3663 8656 3665 8651
      3665 8635
TIME...MOT...LOC 0235Z 267DEG 62KT 3659 8646 

$$

TNC111-165-040300-
/O.CON.KOHX.SV.W.0027.000000T0000Z-180404T0300Z/
Sumner TN-Macon TN-
936 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN SUMNER AND WESTERN MACON COUNTIES...

At 935 PM CDT, a severe thunderstorm was located near Portland, or 14
miles north of Gallatin, moving east at 70 mph.

HAZARD...70 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Lafayette, White House, Westmoreland, Portland, Mitchellville,
Bethpage and Oak Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3663 8606 3644 8600 3645 8617 3648 8619
      3649 8622 3648 8624 3646 8623 3645 8625
      3647 8665 3657 8660 3663 8656 3665 8651
      3665 8635
TIME...MOT...LOC 0235Z 267DEG 62KT 3659 8646 

HAIL...0.88IN
WIND...70MPH
 
$$

Whitehead

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:23 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 3, 8:23 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
823 PM CDT Tue Apr 3 2018

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

With latest SPC day one evening convective outlook emphasizing
the potential for damaging winds more versus large hail across
the mid state region, removed the large hail reference in the
zone forecast product. This is not saying that large hail will not
still be a threat with an isolated svr tstm or two, but damaging
winds potential is the main threat this evening. Tweaked hrly
temp, dewpoint, and wind speed/direction grids. Remainder of
forecast continues to be on track.

&&

.AVIATION...
00Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Will continue close to timing reasoning
of 18Z TAF forecast issuance as consensus of short range
model guidance continues to support. VFR conditions should
generally prevail before 04/02Z. Sfc pressure gradient
influences should continue to support gusts as high as
35kts ahead of, along, and shortly behind strong sfc frontal
passage. Sfc winds will veer from SW ahead of to NW behind
frontal passage. As strong sfc frontal boundary moves across
mid state 04/00Z-04/06Z, increasing chances of shwrs and tstms,
with ceilings lowering to at least MVFR thresholds, possible.
Decreasing cloudiness expected behind frontal passage as upper
level troughing influences move eastward and sfc ridging
influences build into mid state region.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......31
AVIATION........31
Hazardous weather outlook, Apr 3, 5:01 AM CDT, 16 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Tue Apr 3 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-041015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Tue Apr 3 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight.

Severe storms are possible late this afternoon and evening for all
of Middle Tennessee, however the best chances will be along and
west of I-65. The primary threat is damaging straight-line winds.
Large hail and isolated tornadoes will also be possible.

In addition, a Wind Advisory is in effect for areas west of the
Cumberland Plateau from 10 am this morning through 10 pm this
evening. South to southwest winds of 15 to 25 mph with gusts of 35
to 45 mph at times. These non-thunderstorm winds may blow down a
few trees, tree limbs, or power lines.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Freezing temperatures and widespread of frost are possible
Thursday morning across all of Middle Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is being requested for the severe weather
potential this evening.

Spotter Thunderstorm Reporting Criteria:
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Measured winds of >50 mph
Structural Damage
Downed Trees or Power lines

27

In the hours before

Local storm report, Apr 3, 9:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
910 PM CDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND DMG     12 E DOVER              36.48N  87.63W
04/03/2018                   STEWART            TN   EMERGENCY MNGR

            TREE FELL ON HOUSE ALONG HWY 79

&&

EVENT NUMBER OHX1800324

21
Local storm report, Apr 3, 9:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     5 S NASHVILLE           36.10N  86.78W
04/03/2018                   DAVIDSON           TN   EMERGENCY MNGR

            TREE BLOCKING ROAD IN SOUTH NASHVILLE AT WALLACE RD

&&

EVENT NUMBER OHX1800325

21
Local storm report, Apr 3, 9:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
914 PM CDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     LIGHTNING        9 NE CENTERVILLE        35.89N  87.34W
04/03/2018                   HICKMAN            TN   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING IN NE HICKMAN COUNTY

&&

EVENT NUMBER OHX1800326

21
Special weather statement, Apr 3, 9:18 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
918 PM CDT TUE APR 3 2018

TNZ007-008-027>029-040245-
Robertson TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-
918 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SUMNER...
NORTHWESTERN WILSON...WESTERN TROUSDALE AND EASTERN ROBERTSON
COUNTIES UNTIL 945 PM CDT...

At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Springfield to near Joelton.
Movement was east at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Gallatin, Springfield, Madison, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
Lakewood, Westmoreland, Ridgetop, Cross Plains, Portland, Old
Hickory, Joelton, Orlinda, Mitchellville and Bledsoe Creek State
Park.

This includes the following highways...
 Interstate 65 between mile markers 87 and 120.
 Interstate 24 between mile markers 32 and 44.

A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3664 8620 3655 8622 3652 8621 3629 8626
      3617 8695 3632 8693 3637 8691 3639 8692
      3665 8688 3665 8659 3663 8657 3665 8648
TIME...MOT...LOC 0217Z 262DEG 55KT 3663 8683 3624 8689

Whitehead
Local storm report, Apr 3, 9:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
922 PM CDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     4 NW SPRINGFIELD        36.54N  86.92W
04/03/2018  M58 MPH          ROBERTSON          TN   AWOS

            50 KNOT / 58 MPH WIND GUST MEASURED AT SPRINGFIELD
            AIRPORT KM91 AWOS

&&

EVENT NUMBER OHX1800327

SHAMBURGER
Local storm report, Apr 3, 9:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
924 PM CDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     9 NE CENTERVILLE        35.88N  87.33W
04/03/2018                   HICKMAN            TN   FACEBOOK

            TREE DOWN AT GROUND HOLLOW RD AND PRIM SPRINGS RD

&&

EVENT NUMBER OHX1800328

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:03 PM CDTSpecial Weather StatementOHXMontgomery, Stewart27 min
Apr 3, 7:22 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson23 min
Apr 3, 7:47 PM CDTSpecial Weather StatementOHXDickson, Hickman, Perry43 min
Apr 3, 8:17 PM CDTSpecial Weather StatementOHXSumner43 min
Apr 3, 8:26 PM CDTSpecial Weather StatementOHXDickson, Houston, Humphreys, Montgomery, Stewart49 min
Apr 3, 8:29 PM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry3 hr
Apr 3, 8:34 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart26 min
Apr 3, 8:35 PM CDTSpecial Weather StatementOHXDavidson40 min
Apr 3, 8:38 PM CDTSevere Thunderstorm WarningOHXHickman, Maury37 min
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson34 min
Apr 3, 8:43 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson32 min
Apr 3, 8:54 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson36 min
Apr 3, 9:03 PM CDTSpecial Weather StatementOHXSmith, Trousdale, Wilson42 min
Apr 3, 9:13 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson32 min
Apr 3, 9:17 PM CDTAreal Flood AdvisoryOHXDavidson, Hickman, Williamson3 hr
Apr 3, 9:18 PM CDTSpecial Weather StatementOHXRobertson, Sumner27 min
Apr 3, 9:25 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson15 min
Apr 3, 9:39 PM CDTSpecial Weather StatementOHXLawrence36 min
Apr 3, 10:09 PM CDTSpecial Weather StatementOHXWarren, White51 min
Apr 3, 10:13 PM CDTSpecial Weather StatementOHXGiles47 min
Apr 3, 10:23 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam52 min
Apr 3, 10:28 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White32 min
Apr 3, 10:58 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White47 min
Apr 4, 2:47 AM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more30 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.